Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LK2507

Can coming off pill reverse your skin?

Recommended Posts

My main question is, if you skin is good with none or next to no acne (after having gotten it under control with accutane, any treatment, or say you just never really had a problem) then you go on birth control and it stays good, then when you come off do you think the birth control can cause your skin to start to have problems with acne. In other words, can that changing in hormones, or anything else about the pill MAKE acne come back or start for a 1st time because you are coming off the pill after having been on it for some time.

BASICALLY CAN BIRTH CONTROL CAUSE ACNE post using it.

Here is my story. I alway had mild to moderate acne as a teen, then it got worse when I was about 21, to the point that I finally took a course of accutane almost 3 years ago. I cleared up quick and good and stayed 98% clear with just a few mild breakouts that returned for 2 years. I started birth control because I got married about 8 months ago and at 1st for the 1st 5 months it actually made my skin just a bit worse with larger zits but it still wasnt bad, well now my skin has been PERFECT for the past 3 months or so. Well Im starting to think about the future in that I dont think I will want to be on this forever. It sometimes makes me feel nausea, and some other things I dont enjoy. I can handle it but either way id Like to know that my skin will continue to be as good as it was before the pill atleast. Im so worry the BCP will have altered my good skin I got from my course of accutane.

There is also always the thought of what if my acne returned from accutane while on the BCP but Ive heard that if it does its usually not as bad.

I understand that if you had bad acne going into using Birth control and it clears it up you can expect it probably may come back if you discontinue it, but what about my case?

Thansks!

Share this post


Link to post
Share on other sites

It's highly possible especially if you've had problems with acne in the past. Comin off birth control creates hormonal issues for at least a few months. There's a few things you can do to minimise the effects though.

Share this post


Link to post
Share on other sites

There are a few cases where women have broken out after coming off the pill. However, friends of mine that have come off the pill and had mild-moderate acne haven't broken out at all. One of them started pro-activ and found that worked better for them. I'm actually on the pill and using Benzyl Peroxide and find that it keeps my skin more clear than just using the pill. So if I get off, hopefully the BP will keep my skin clear.

Share this post


Link to post
Share on other sites
It's highly possible especially if you've had problems with acne in the past. Comin off birth control creates hormonal issues for at least a few months. There's a few things you can do to minimise the effects though.

im about to come off dianette after 4th month cuz its not done much for my skin..saw that u said there are thigns to do to minimise the effects:) what are these?

xxx

Share this post


Link to post
Share on other sites
It's highly possible especially if you've had problems with acne in the past. Comin off birth control creates hormonal issues for at least a few months. There's a few things you can do to minimise the effects though.

im about to come off dianette after 4th month cuz its not done much for my skin..saw that u said there are thigns to do to minimise the effects:) what are these?

xxx

sammy, alot of girls take evening primrose oil for their hormonal acne and it works wonders. i can imagine it may help alot when coming off the pill. also stuff like diet that avoids excessive carbs and caffeine. avoiding foods that increase androgen production. probably most important of all is not to worry too much about any possible breakout.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×